On M-theory

Authors
Citation
H. Nicolai, On M-theory, J ASTROPHYS, 20(3-4), 1999, pp. 149-164
Citations number
79
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Space Sciences
Journal title
JOURNAL OF ASTROPHYSICS AND ASTRONOMY
ISSN journal
0250-6335 → ACNP
Volume
20
Issue
3-4
Year of publication
1999
Pages
149 - 164
Database
ISI
SICI code
0250-6335(199912)20:3-4<149:OM>2.0.ZU;2-B
Abstract
This contribution gives a personal view on recent attempts to find a unifie d framework for non-perturbative string theories, with special emphasis on the hidden symmetries of supergravity and their possible role in this endea vor. A reformulation of d = 11 supergravity with enlarged tangent space sym metry SO(1, 2) x SO(16) is discussed from this perspective, as well as an a nsatz to construct yet further versions with SO(1, 1)x SO(16)(infinity) and possibly even SO(1, 1)(+) x ISO(16)(infinity) tangent space symmetry. It i s suggested that upon "third quantization", dimensionally reduced maximal s upergravity may have an equally important role to play in this unification as the dimensionally reduced maximally supersymmetric SU(infinity) Yang Mil ls theory.